Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 58, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2015, 6:15 PM EDT for Hampden County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2015, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 27, 2015, 7:01 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Hampden County, MA
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:17 PM EDT | HAIL 1 | Russell, MA | NICKEL TO QUARTER SIZE HAIL ON WOODLAND WAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS51 KBOX 272215
SVRBOX
MAC013-272315-
/O.NEW.KBOX.SV.W.0058.150727T2215Z-150727T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 715 PM EDT
* AT 614 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER RUSSELL...OR NEAR
WESTFIELD...AND WAS MOVING SOUTHEAST AT 10 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...GRANBY...
SOUTHWICK...SOUTHAMPTON...HUNTINGTON...RUSSELL...GRANVILLE...
BLANDFORD...MONTGOMERY AND TOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4224 7291 4222 7287 4224 7286 4224 7282
4223 7281 4224 7279 4220 7278 4218 7268
4208 7250 4202 7259 4204 7275 4200 7277
4200 7281 4203 7281 4204 7290 4216 7303
TIME...MOT...LOC 2214Z 315DEG 10KT 4217 7287
$$
MD2 follow-up statements
549
WWUS51 KBOX 272238
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
638 PM EDT MON JUL 27 2015
MAC013-272315-
/O.CON.KBOX.SV.W.0058.000000T0000Z-150727T2315Z/
HAMPDEN MA-
638 PM EDT MON JUL 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN HAMPDEN COUNTY...
AT 637 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
WESTFIELD...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...GRANBY...
SOUTHWICK...RUSSELL...GRANVILLE...BLANDFORD AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4220 7289 4220 7278 4218 7268 4208 7250
4202 7259 4204 7275 4203 7281 4204 7290
4216 7293
TIME...MOT...LOC 2237Z 315DEG 10KT 4212 7281
$$
MD689
WWUS51 KBOX 272301
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EDT MON JUL 27 2015
MAC013-272311-
/O.CAN.KBOX.SV.W.0058.000000T0000Z-150727T2315Z/
HAMPDEN MA-
701 PM EDT MON JUL 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPDEN COUNTY IS
CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4220 7289 4220 7278 4218 7268 4208 7250
4202 7259 4204 7275 4203 7281 4204 7290
4216 7293
TIME...MOT...LOC 2259Z 315DEG 10KT 4207 7275
$$
MDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:38 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 27, 4:38 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 438 PM EDT MON JUL 27 2015 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE INTERIOR WILL GRADUALLY DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A FAST MOVING DISTURBANCE WILL BRING A ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS TO EASTERN NEW ENGLAND TUESDAY AFTERNOON AND EVENING. A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT. WARM AND DRY WEATHER IS EXPECTED FRIDAY INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... ***SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAINLY ACROSS THE INTERIOR SHOULD GRADUALLY DISSIPATE LATER THIS EVENING*** SCATTERED SHOWERS AND THUNDERSTORMS WERE FOCUSED ACROSS INTERIOR SOUTHERN NEW ENGLAND LATE THIS AFTERNOON. WHILE HIT AND MISS ACTIVITY IS POSSIBLE ACROSS MUCH OF THE REGION...HIGHEST RISK FOR TORRENTIAL RAINFALL/LOCALIZED FLOODING WILL BE ACROSS NORTHERN MA. THIS IS WHERE THERE IS SOME SURFACE CONVERGENCE AND ACTIVITY IS MOVING QUITE SLOWLY. A LOCALIZED FLASH FLOOD EVENT OR TWO IS ALSO POSSIBLE WITH POTENTIAL VERY LOCALIZED 3+ INCH PER HOUR RAINFALL RATES. 0 TO 6 KM SHEAR VALUES ARE QUITE WEAK...SO OVERALL SEVERE WEATHER POTENTIAL LOW. NONETHELESS...AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO WILL REMAIN POSSIBLE INTO EARLY THIS EVENING GIVEN MLCAPES OVER 1500 J/KG. DIURNALLY DRIVEN SCATTERED SHOWERS/THUNDERSTORMS SHOULD GRADUALLY COME TO AN END LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...IT LOOKS LIKE MUCH OF THE OVERNIGHT HOURS WILL BE DRY. WE WILL HAVE TO WATCH FOR THE RISK FOR A FEW SPOT SHOWERS/ISOLATED THUNDERSTORMS DEVELOPING ACROSS EASTERN NEW ENGLAND OVERNIGHT WITH SOME ELEVATED INSTABILITY. LOW LEVEL FORCING DOES NOT SEEM AS STRONG AS LAST NIGHT THOUGH DESPITE FAIRLY HIGH MUCAPES. THEREFORE...JUST WENT WITH LOW POPS OVERNIGHT AS MUCH OF THE REGION SHOULD END UP DRY. THE OTHER CONCERN WILL BE FOR AREAS OF FOG TO DEVELOP OVERNIGHT. WITH RATHER LIGHT WINDS AND WET GROUND...WILL HAVE TO WATCH FOR SOME PATCHY DENSE FOG ESPECIALLY ACROSS THE INTERIOR. THAT WILL DEPEND UPON THE AMOUNT OF BREAKS IN THE SKY COVER OVERNIGHT...BUT SOMETHING LATER SHIFTS WILL HAVE TO WATCH CLOSELY. LOW TEMPS WILL GENERALLY BOTTOM OUT BETWEEN 65 AND 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... ***A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING ALONG WITH LOCALLY HEAVY RAINFALL ACROSS EASTERN MA AND RHODE ISLAND*** TUESDAY... ANY LOW CLOUDS AND FOG PATCHES SHOULD BURN OFF BY LATE MORNING ACROSS THE REGION. OTHERWISE...EXPECT PARTLY SUNNY SKIES TO RESULT IN A VERY WARM TO EVEN BORDERLINE HOT AFTERNOON. HIGH TEMPS WILL TOP OUT MAINLY IN THE UPPER 80S TO NEAR 90. IN ADDITION...IT WILL BE RATHER HUMID OUTSIDE WITH DEWPOINTS IN THE 60S AND RATHER LIGHT WINDS. MAINLY DRY WEATHER EXPECTED TUESDAY MORNING...BUT WE CAN NOT RULE OUT A SPOT SHOWER OR THUNDERSTORM. THE MAIN CONCERN THEN TURNS TO A STRONG PIECE OF SHORTWAVE ENERGY THAT WILL BE DROPPING SOUTH ACROSS THE EASTERN NEW ENGLAND COAST. GIVEN VERY WARM AND HUMID AIRMASS WITH 500 MB TEMPS AROUND -10C...WE SHOULD BE ABLE TO GENERATE MLCAPE VALUES ON THE ORDER OF 1500 J/KG. THE SHORTWAVE COMBINED WITH THE INSTABILITY SHOULD LEAD TO SCATTERED CONVECTION. WHILE AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE ACROSS THE INTERIOR...GREATEST CONCERN IS ACROSS EASTERN MA AND RHODE ISLAND AS THEY WILL BE CLOSER TO THE SHORTWAVE...BUT CAN NOT COMPLETELY RULE OUT CENTRAL MA. WILL RUN WITH SCATTERED SHOWERS/THUNDERSTORMS MAINLY ACROSS THE EASTERN HALF OF THE REGION TUESDAY AFTERNOON AND EARLY EVENING WITH SOME ENHANCED WORDING. AS FOR SEVERE WEATHER POTENTIAL...LOW LEVEL WIND FIELDS ARE RATHER WEAK WHICH WILL BE A LIMITING FACTOR. NONETHELESS...STRONG WINDS ALOFT WILL LIKELY GENERATE 0 TO 6 KM SHEAR VALUES OF 35 TO 45 KNOTS AND THERE IS AN INVERTED V LOOK TO THE SOUNDINGS. THIS MEANS THAT THERE IS THE RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS...MAINLY ACROSS EASTERN MA AND RHODE ISLAND...BUT CAN NOT RULE OUT CENTRAL MA. LOCALLY DAMAGING WIND GUSTS AND HAIL ARE THE CONCERNS FOR TUESDAY AFTERNOON AND EARLY EVENING. HIGHEST RISK MIGHT BE ALONG THE SEA BREEZE FRONT THAT SETS UP ACROSS EASTERN MA AND RHODE ISLAND AS IT WILL PROVIDE A FOCUS FOR CONVECTION. ALSO...SOMETIMES WE END UP WITH SOME TRAINING ON THESE BOUNDARIES AND THE RISK FOR VERY LOCALIZED FLOODING. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS... * TRIPLE-H WEATHER WED/THU WITH HIGHS IN 90S. * SCATTERED STORMS THU/THU NIGHT. * DRIER BUT STILL VERY WARM FRI THRU SUN. LARGE SCALE PATTERN FEATURES BUILDING RIDGE OVER NORTHEAST WED/THU WHICH WILL BRING OUR NEXT SHOT OF HEAT AND HUMIDITY. HOWEVER THIS SHOULD BE RELATIVELY SHORT LIVED AS UPPER LOW DIGS ACROSS CANADIAN PRAIRIES AND EVENTUALLY BECOMES CENTERED NEAR HUDSON BAY...RESULTING IN MORE IN WAY OF CYCLONIC FLOW FOR LATER THIS WEEK INTO NEXT WEEKEND. STILL LOOKS SUMMERLIKE BEYOND THU BUT CHANGE IN UPPER AIR PATTERN SHOULD BREAK HUMIDITY AND KEEP TEMPERATURES CLOSER TO AVERAGE FOR LATE JULY. WED INTO THU...HIGH CONFIDENCE. RISING HEIGHTS SHOULD SUPPRESS CONVECTION WED SO AM CONTINUING WITH DRY FORECAST. NAM SUGGESTION OF DEVELOPMENT ALONG SEA BREEZE FRONT IS POSSIBLE BUT IS OUTLIER AT THIS POINT. HIGHS SHOULD TOP OUT IN LOW TO MID 90S AWAY FROM S COAST BUT WITH DEWPOINTS IN MID 60S TO AROUND 70 HEAT INDICES WILL PROBABLY FALL SHORT OF ADVISORY CRITERIA /100F FOR 2+ HOURS/. ANOTHER HOT/HUMID DAY EXPECTED THU BUT HIGHS SHOULD BE SLIGHTLY LOWER THAN WED GIVEN INCREASING CLOUD COVER AHEAD OF COLD FRONT APPROACHING FROM GREAT LAKES. DECENT CAPE/0-6KM SHOULD BE PRESENT ALONG WITH MARGINAL MID LEVEL LAPSE RATES...SO BETTER CHANCE OF SHOWERS/STORMS DURING AFTERNOON AND EVENING AS FRONT PROVIDES FOCUS FOR LIFT. FRI THROUGH SUN...MODERATE CONFIDENCE. HIGH PRESSURE BUILDS ACROSS NORTHEAST AS UPPER FLOW BECOMES MORE CYCLONIC. THIS WILL BRING SOME RELIEF FROM HEAT/HUMIDITY BUT HIGHS SHOULD STILL TOP OUT WELL INTO 80S AWAY FROM S COAST. GOING WITH DRY FORECAST AS ENSEMBLES SHOW FAIRLY LOW PROBABILITIES OF MEASURABLE RAINFALL DURING THIS TIME FRAME. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH TUESDAY AFTERNOON/... REST OF THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE. MAINLY VFR EXCEPT LOCALIZED IFR TO LIFR CONDITIONS IN SCATTERED HEAVIER SHOWERS AND THUNDERSTORMS. MAIN FOCUS IS ACROSS INTERIOR SOUTHERN NEW ENGLAND AND ESPECIALLY IN NORTHERN MA. TONIGHT...LOW TO MODERATE CONFIDENCE. DIURNALLY DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS EVENING. WHILE DRY WEATHER PROBABLY DOMINATES MOST LOCATIONS OVERNIGHT...A FEW SPOT SHOWERS OR PERHAPS A THUNDERSTORM OR TWO CAN NOT BE RULED OUT. OTHERWISE...MAIN CONCERN OVERNIGHT WILL BE FORMATION OF LOW CLOUDS AND FOG. TIMING UNCERTAIN...BUT WILL HAVE TO WATCH FOR LOCALLY DENSE FOG DEVELOPING OVERNIGHT ESPECIALLY ACROSS THE INTERIOR. TUESDAY...MODERATE TO HIGH CONFIDENCE. ANY LOW CLOUDS AND FOG PATCHES SHOULD IMPROVE TO VFR BY LATE MORNING. MAIN CONCERN IS SCATTERED SHOWERS/THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP GENERALLY ACROSS EASTERN MA/RHODE ISLAND. WHILE ACTIVITY WILL BE HIT AND MISS...THE POTENTIAL IS THERE FOR ISOLATED STRONG TO SEVERE STORMS WITH LOCALLY HEAVY RAINFALL. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. MAINLY VFR THROUGH TONIGHT BUT WILL HAVE TO WATCH FOR A THUNDERSTORM IN THE VICINITY OF THE TERMINAL. HIGHEST RISK IS NORTH OF THE AIRPORT...BUT IT IS POSSIBLE IN BOSTON AS WELL. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. MAINLY VFR THROUGH THIS EVENING BUT WILL HAVE TO WATCH FOR A THUNDERSTORM IN THE VICINITY OF THE TERMINAL. LOW CLOUDS AND SOME FOG MAY DEVELOP LATE TONIGHT. OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/... TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE. MVFR/IFR IN SCT SHRA/TSRA TUESDAY EVENING...OTHERWISE VFR. THURSDAY...MODERATE CONFIDENCE. MVFR/IFR IN SCT SHRA/TSRA MAINLY DURING AFTERNOON AND EVENING. FRIDAY...MODERATE CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH TUESDAY AFTERNOON/...HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH TUESDAY AFTERNOON. A FEW SPOT SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE TONIGHT. HOWEVER...A BETTER CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON WHICH MAY RESULT IN BRIEFLY STRONG WIND GUSTS AND HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/... TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE. WINDS AND SEAS REMAIN BELOW SCA. SCA. MAY SEE LEFTOVER SHOWERS/STORMS ON WATERS DURING EVENING. THURSDAY...MODERATE CONFIDENCE. INCREASING S/SW WINDS EXPECTED AHEAD OF COLD FRONT...BUT GUSTS SHOULD PEAK AROUND 20KT MAINLY ON S COASTAL WATERS. BUILDING S SWELL MAY REACH 5 FT ON OUTER WATERS S OF ISLANDS. MAY SEE THUNDERSTORMS LATER IN DAY AND THU EVENING. FRIDAY...MODERATE CONFIDENCE. HIGH PRESSURE BUILDS OVER WATERS. WINDS AND SEAS BELOW SCA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/RLG NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...RLG AVIATION...FRANK/RLG MARINE...FRANK/RLG
Hazardous weather outlook, Jul 27, 4:36 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT MON JUL 27 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-282045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 436 PM EDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL BRING THE RISK FOR LOCALIZED FLOODING INTO THIS EVENING. HIGHEST RISK IS NORTH OF THE MASSACHUSETTS TURNPIKE...WHERE A VERY LOCALIZED FLASH FLOOD OR TWO IS POSSIBLE. THE ACTIVITY SHOULD GRADUALLY DISSIPATE AFTER SUNSET. THERE IS A LOW RISK THAT A DENSE FOG ADVISORY WILL BE NEEDED VERY LATE TONIGHT INTO EARLY TUESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING...MAINLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND BUT CAN NOT COMPLETELY RULE OUT CENTRAL MASSACHUSETTS. THE MAIN RISKS ARE LOCALLY STRONG TO DAMAGING WIND GUSTS AND ISOLATED HAIL. IN ADDITION...HEAVY RAINFALL MAY RESULT IN VERY LOCALIZED STREET FLOODING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-282045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 PM EDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING. THESE MAY CONTAIN BRIEF STRONG WIND GUSTS ALONG WITH HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 27, 4:50 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT MON JUL 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD WILLIAMSBURG 42.39N 72.73W
07/27/2015 HAMPSHIRE MA AMATEUR RADIO
HEAVY RAIN CAUSED WASHOUT OF ROUTE 9...ROAD CLOSED
BETWEEN SOUTH STREET AND RIVER ROAD BY STATE
POLICE...ROADWAY IMPASSABLE AND SEVERELY DAMAGED
&&
CORRECTED REMARKS
WS/EVTSpecial weather statement, Jul 27, 5:01 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT MON JUL 27 2015
MAZ014-015-272200-
SOUTHEAST MIDDLESEX-SUFFOLK-
501 PM EDT MON JUL 27 2015
...STRONG THUNDERSTORMS DEVELOPING IN SOUTHERN ESSEX...NORTHEASTERN
NORFOLK...SUFFOLK AND EAST CENTRAL MIDDLESEX COUNTIES COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM WITH HEAVY RAIN OVER CAMBRIDGE...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF PEAS CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON...SOMERVILLE...WALTHAM...MALDEN...
BROOKLINE...MEDFORD...REVERE...ARLINGTON...EVERETT...CHELSEA...
WATERTOWN...NEEDHAM...WELLESLEY...MELROSE...BELMONT...DEDHAM AND
WINTHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4243 7101 4243 7097 4241 7099 4237 7098
4238 7101 4236 7099 4236 7103 4231 7101
4231 7102 4233 7104 4230 7104 4226 7117
4232 7124 4238 7126 4245 7102
TIME...MOT...LOC 2100Z 235DEG 13KT 4237 7110
MDLocal storm report, Jul 27, 5:08 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT MON JUL 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD WILLIAMSBURG 42.39N 72.73W
07/27/2015 HAMPSHIRE MA AMATEUR RADIO
HYDE HILL ROAD WASHED OUT DUE TO HEAVY RAINFALL
&&
WS/EVTLocal storm report, Jul 27, 5:27 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT MON JUL 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD WILLIAMSBURG 42.39N 72.73W
07/27/2015 HAMPSHIRE MA AMATEUR RADIO
ROUTE 9 AND OLD GOSHEN ROAD CLOSED DUE TO HEAVY RAIN
AND MUDSLIDES VIA MASS DOT
&&
WS/EVTLocal storm report, Jul 27, 5:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT MON JUL 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD WILLIAMSBURG 42.39N 72.73W
07/27/2015 HAMPSHIRE MA AMATEUR RADIO
BASEMENT FLOODED ON VILLAGE HILL ROAD...ONE FOOT OF
WATER AND RISING
&&
WS/EVTSpecial weather statement, Jul 27, 6:10 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 610 PM EDT MON JUL 27 2015 MAZ008>011-272315- EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE- 610 PM EDT MON JUL 27 2015 ...STRONG THUNDERSTORM IN NORTHERN HARTFORD...SOUTHWESTERN HAMPSHIRE AND WESTERN HAMPDEN COUNTIES... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RUSSELL...OR NEAR WESTFIELD...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST SPRINGFIELD...LUDLOW...EASTHAMPTON...SOUTHWICK...SOUTHAMPTON... HUNTINGTON...RUSSELL...WESTHAMPTON...GRANVILLE...CHESTER... BLANDFORD...MONTGOMERY AND TOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4229 7288 4217 7249 4203 7266 4209 7303 TIME...MOT...LOC 2209Z 300DEG 11KT 4218 7286 MD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:53 AM EDT | Special Weather Statement | BOX | Suffolk | 37 min |
| Jul 27, 2:26 AM EDT | Special Weather Statement | BOX | Bristol | 49 min |
| Jul 27, 3:14 AM EDT | Special Weather Statement | BOX | Bristol | 61 min |
| Jul 27, 4:00 AM EDT | Special Weather Statement | BOX | Bristol, Plymouth | 60 min |
| Jul 27, 4:55 AM EDT | Special Weather Statement | BOX | Bristol | 65 min |
| Jul 27, 9:34 AM EDT | Flash Flood Warning | BOX | Bristol | 3 hr |
| Jul 27, 9:58 AM EDT | Special Marine Warning | BOX | 47 min | |
| Jul 27, 11:49 AM EDT | Special Weather Statement | BOX | Bristol | 56 min |
| Jul 27, 12:45 PM EDT | Special Weather Statement | BOX | Franklin | 60 min |
| Jul 27, 1:02 PM EDT | Special Weather Statement | BOX | Franklin | 58 min |
| Jul 27, 1:11 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 64 min |
| Jul 27, 1:13 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire | 3 hr |
| Jul 27, 1:57 PM EDT | Special Weather Statement | BOX | Franklin | 63 min |
| Jul 27, 2:29 PM EDT | Special Weather Statement | BOX | Middlesex | 61 min |
| Jul 27, 2:38 PM EDT | Special Weather Statement | BOX | Franklin | 67 min |
| Jul 27, 3:09 PM EDT | Flash Flood Warning | BOX | Franklin | 3 hr |
| Jul 27, 4:06 PM EDT | Special Weather Statement | BOX | Hampshire | 39 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | BOX | Middlesex | 50 min |
| Jul 27, 4:27 PM EDT | Flash Flood Warning | BOX | Franklin, Hampshire | 2 hr |
| Jul 27, 5:01 PM EDT | Special Weather Statement | BOX | Suffolk | 59 min |
| Jul 27, 6:10 PM EDT | Special Weather Statement | BOX | Hampden | 65 min |
| Jul 27, 6:28 PM EDT | Special Weather Statement | BOX | Essex | 47 min |
| Jul 27, 6:33 PM EDT | Special Marine Warning | BOX | 57 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.